MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER LH 102 I.U. PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER LH 102 I.U. PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367885
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: bd had not received samples, but photos were provided for investigation (material #367885, lot #unknown).The photos were reviewed and the indicated failure mode for curls of plastic inside the tube was observed.Bd was unable to determine the specific lot number associated with this complaint; therefore, a review of the device history record could not be conducted.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that 3 bd vacutainer® lh 102 i.U.Plus blood collection tubes contained foreign matter.The following information was provided by the initial reporter: "curls of plastic inside lihep tubes "a staff member raised that she was noticing lumps of plastic on the side of bd vacutainer tubes.I asked that she lookout for an example which she has done and pictures are attached, the particular tube used an example is a lihep 6.0 ml pst bd vacutainer tube.According to staff some tubes have a lump of plastic on the side, the particular one in the example has a flap of plastic and almost appear to have a delaminated area in the moulding.I am worried that this could potentially result in sampling issues as we sample directly from primary tubes and probes could be touching the plastic or having it block sample aspiration.Other issues may include premature triggering of clotting prior to activation of lihep."".

Brand Name
BD VACUTAINER LH 102 I.U. PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
MDR Report Key11732800
Report Number9617032-2021-00377
Device Sequence Number17084977
Product Code JKA
UDI-Device Identifier00382903678556
UDI-Public00382903678556
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367885
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Initial Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1